MAUDE Adverse Event Report: ABBOTT POINT OF CARE INC. I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE INC. I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 04P75-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 06-sep-2023, abbott point of care was contacted by a customer regarding act kaolin cartridges that yielded discrepant results of >1000 three times patient.There was no patient information.Return product is not available for investigation.Method.Date.Result.I-stat, (b)(6) 2023 >1000.I-stat, (b)(6) 2023 >1000.I-stat, (b)(6) 2023 >1000.I-stat, (b)(6) 2023 389.No heparin times.No heparin dose information.No heparin reversal information.Per i-stat system manual (art: 714185-00q), the i-stat kaolin activated clotting time (kaolinact) test is an in vitro diagnostic test that uses fresh, whole blood, and is used to monitor high-dose heparin anticoagulation frequently associated with cardiovascular surgery.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.It is unknown if reversal was as administered to the patient.Information was requested but to no avail.There was limited information surrounding the procedure.An investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 10-nov-2023.The customer reported that analyzer s/n (b)(6) produced unexpected act kaolin patient result (>1000) three times for the same patient with act kaolin cartridges from lot r23151, which did not match with the patient clinical picture.The customer also mentioned that the same patient sample was retested on another i-stat 1 analyzer, and it produced expected results using the same act kaolin cartridge lot.Failure analysis could not be performed as analyzer s/n (b)(6)has not been returned to flex.A rocketware search spanning three months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.
 
Event or Problem Description
New information: customer provided patient information, medication, analyzer product information.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 05-dec-2023.The customer reported that analyzer s/n (b)(6) produced unexpected act kaolin patient result (>1000) three times for the same patient with act kaolin cartridges from lot r23151, which did not match with the patient clinical picture.The customer also mentioned that the same patient sample was retested on another i-stat 1 analyzer, and it produced expected results using the same act kaolin cartridge lot.Failure analysis did not reproduce the complaint.Analyzer s/n (b)(6) functioned according to specification during testing and produced results that were within the acceptance ranges.A rocketware search spanning three months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE INC.
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
pte ltd
1 kallang place
singapore, ontario, NJ 33921-1
SN   339211
6136885949
MDR Report Key17773158
Report Number2245578-2023-00129
Device Sequence Number2673822
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2023
Device Catalogue Number04P75-01
Device Lot NumberR23151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer11/10/2023
12/05/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date11/14/2023
12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale